| Model Number |
470036-04 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the debakey forceps instrument wrist cable broke.A backup instrument of the same kind was used to complete the procedure with no patient harm.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information: the instrument was inspected prior to use.There was no damage or anything out of the ordinary observed.The issue occurred during a mitral valve repair.The instrument did not collide with any other instrument or tool during the procedure.There were no issues related to opening or closing the grips, left and right (yaw) motion of the grips, or up and down (pitch) motion of the wrist.One cable, which controls the opening and closing of the jaws, was visibly protruding from the distal end of the instrument.No fragment fall inside the patient's anatomy.No video or photographic images of the devices are available for isi to review.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis and the complaint was confirmed.The debakey forceps instrument was analyzed and found to have a frayed grip cable at the grip hub and idler pulleys.Some wires were broken, but the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found mechanical indentation to the distal pulley that potentially contributed to the frayed grip cable.Additional observation not reported by site that was related to the primary failure included: the instrument had indentations on the outer face of the distal idler pulleys.There were no pieces missing.Grip cable adjacent to this indented pulley showed damage.
Event or Problem Description
Refer to h10/h11 for follow-up information.